Alert archive / Tennessee / Wind Advisories in 2006
Wind Advisory 14, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 30, 2006, 11:07 AM EST for 31 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Nov 30, 2006, 8:44 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2006, 11:07 AM EST (16:07 UTC)
- In effect from
- Nov 30, 2006, 8:44 PM EST
- Expired
- Dec 1, 2006, 4:00 PM EST
- In force
- 19 hr
- Issued by
- NWS Morristown, TN
All 40 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 33 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 30, 10:51 AM EST, 16 minutes earlier.
Area forecast discussion, Nov 30, 10:51 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1051 AM EST THU NOV 30 2006
.DISCUSSION...HAVE MADE THE DISISSION ON WHERE ADVISORY/WARNINGS
WILL BE IN PLACE. BASICALLY AREAS ABOVE 4000 FEET ARE MOST AT RISK
FOR WARNING LEVEL WINDS SO ALONG THE MAIN SPINE OF THE APPALACHIANS
ARE THE WARNING AREA. COUNTIES WITH ELEVATIONS 2000+ FEET GENERALLY
THE ADVISORY AREA. WILL BE COMING OUT SHORTLY WITH THE ACTUAL
WARNING/ADVISORY PRODUCT AND THE UPDATED ZONES.
.PREVIOUS DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A STRONG COLD FRONT STRETCHING FROM
NEAR CHICAGO SOUTHWEST TO NEAR DALLAS...WITH A DEEP SOUTHWESTERLY
FLOW CONTINUING ACROSS THE FORECAST AREA. AN UNSEASONABLY WARM AIR
MASS REMAINS OVER THE FORECAST AREA THIS MORNING...WITH CURRENT
TEMPS STILL IN THE UPPER 50S TO MID 60S. ISENTROPIC LIFT WILL
CONTINUE TO PRODUCE EXTENSIVE CLOUD COVER AND SOME SCATTERED LIGHT
SHOWERS TODAY...WITH TEMPS AGAIN RISING TO AROUND 70 DEGREES FOR
MOST OF THE AREA. A DEEP UPPER-LEVEL TROUGH OVER THE SOUTHERN PLAINS
IS PROGGED TO MOVE ACROSS THE LOWER MS RIVER VALLEY BY TONIGHT...
TRIGGERING STRONG CYCLOGENESIS ALONG THE FRONT ACROSS THE LOWER MS
RIVER VALLEY. MODELS SEEM TO BE IN BETTER AGREEMENT THIS MORNING
WITH QUICKLY MOVING THIS LOW PRESSURE SYSTEM NORTHEAST INTO THE OHIO
RIVER VALLEY BY LATE TONIGHT. THE COLD FRONT IS EXPECTED TO MOVE
INTO THE FORECAST AREA AROUND SUNRISE FRIDAY MORNING...WITH THE BULK
OF THE RAINFALL TONIGHT EXPECTED TO ORGANIZE ALONG THE FRONT. BOTH
THE GFS AND WRF MODELS HAVE BACKED OFF WITH THE AMOUNT OF
INSTABILITY EXPECTED AHEAD OF THIS FRONT...AND IT NOW APPEARS THAT
MAINLY SHOWERS WILL BE POSSIBLE WITH ONLY A CHANCE FOR A FEW
TSTORMS. HOWEVER...BOTH MODELS CONTINUE TO REVEAL A STRONG WIND
FIELD ALONG THE COLD FRONT...WITH 850 MB WINDS AROUND 60 KT BY
SUNRISE FRIDAY MORNING. IN ADDITION...BOTH MODELS REVEAL HIGH
HELICITY VALUES...BUT WITH INSTABILITY LACKING...THINK THAT ANY
THREAT FOR ISOLATED TORNADOES SHOULD BE CONFINED TO WESTERN SECTIONS
OF THE FORECAST AREA (MAINLY THE PLATEAU) WHERE SOME WEAK
INSTABILITY MAY BE ABLE TO DEVELOP. WILL PLAN TO CONTINUE THE HIGH
WIND WATCH FOR AFTER MIDNIGHT TONIGHT INTO FRIDAY...AND MENTION THAT
MOST OF THE STRONG WINDS WILL OCCUR NEAR THE FRONT AROUND SUNRISE
FRIDAY MORNING. SOME OF THESE STRONGER WINDS COULD ALSO BE LOWERED
INTO THE VALLEYS WITH THE LINE OF SHOWERS THAT DEVELOPS AHEAD OF THE
COLD FRONT. THUS...WILL CONTINUE THE SPECIAL WEATHER STATEMENT TO
MENTION THIS POSSIBLE SCENARIO.
THE COLD FRONT IS PROGGED TO QUICKLY MOVE THROUGH THE FORECAST AREA
ON FRIDAY...WITH MOISTURE RAPIDLY DECREASING BY FRIDAY AFTERNOON.
LATEST GFS MODEL RUN CONTINUES TO REVEAL THAT A BROAD UPPER TROUGH
WILL SWING ACROSS THE FORECAST AREA ON SUNDAY NIGHT...WITH LIMITED
MOISTURE AVAILABLE. THUS...WILL CONTINUE WITH ONLY A MENTION OF A
FEW SNOW FLURRIES ACROSS SOUTHWEST VA AND EXTREME NORTHEAST TN.
SURFACE HIGH PRESSURE AND ZONAL FLOW ALOFT SHOULD THEN DEVELOP OVER
THE FORECAST AREA FOR NEXT WEEK...RESULTING IN DRY AND TRANQUIL
CONDITIONS.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM MIDNIGHT FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: CHEROKEE...AND CLAY.
TN...WIND ADVISORY FROM MIDNIGHT FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: BLEDSOE...CAMPBELL...CLAIBORNE...EAST
POLK...MARION...MORGAN...RHEA...SCOTT TN...AND SEQUATCHIE.
HIGH WIND WARNING FROM MIDNIGHT FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...AND UNICOI.
VA...WIND ADVISORY FROM MIDNIGHT FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...AND
WISE.
&&
HWHazardous weather outlook, Nov 30, 5:01 AM EST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 501 AM EST THU NOV 30 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-011100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 501 AM EST (401 AM CST) THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PUSH INTO THE SOUTHERN APPALACHIANS REGION TONIGHT...BRINGING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS TO THE AREA T0NIGHT. A FEW STORMS MAY BECOME SEVERE...WITH DAMAGING WIND AND HAIL POSSIBLE TONIGHT. BREEZY TO WINDY CONDITIONS ARE ALSO EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO FRIDAY MORNING. A FEW STORMS MAY BECOME SEVERE...WITH DAMAGING WIND AND HAIL POSSIBLE FRIDAY MORNING. THE RISK FOR SEVERE WEATHER DIMINISHES BY FRIDAY AFTERNOON...AS THE FRONT MOVES EAST OF THE AREA. BREEZY TO WINDY CONDITIONS WILL CONTINUE INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY NIGHT...AND INTO FRIDAY MORNING. GH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 11:07 AM EST | High Wind Warning | MRX | Anderson, Blount, Campbell, Carter, Claiborne, Cocke and 18 more | 29 hr |
Nearby
Wind Advisories in Tennessee, 2006Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.